Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 2007, 4:46 PM EDT for Indian River County, Okeechobee County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 18, 2007, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Indian River County, FL, Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 182047 SVRMLB FLC061-093-182145- /O.NEW.KMLB.SV.W.0050.070618T2046Z-070618T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 446 PM EDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL INDIAN RIVER COUNTY IN FLORIDA. NORTHEASTERN OKEECHOBEE COUNTY IN FLORIDA. * UNTIL 545 PM EDT * AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT DRUM...OR ABOUT OVER FORT DRUM...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... FELLSMERE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2756 8092 2742 8079 2761 8049 2783 8062 $$ 67
1 follow-up statement
000 WWUS52 KMLB 182151 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 551 PM EDT MON JUN 18 2007 FLC061-093-182201- /O.EXP.KMLB.SV.W.0050.000000T0000Z-070618T2145Z/ OKEECHOBEE FL-INDIAN RIVER FL- 551 PM EDT MON JUN 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL INDIAN RIVER AND NORTHEASTERN OKEECHOBEE COUNTIES EXPIRED AT 545 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2756 8092 2742 8079 2761 8049 2783 8062 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:36 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 18, 1:36 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 136 PM EDT MON JUN 18 2007 .DISCUSSION... ...INCREASING RAIN CHANCES EXPECTED FOR THE UPCOMING WEEK... CURRENT...ECSB CONTINUES TO PUSH WWD TWD THE INTR...AND AS OF 17Z HAD REACHED A POSN NR OR WEST OF I-95 UP AND DOWN THE COAST. LOCAL 88DS SHOW SHRA/TSRA DEVELOPING PRETTY MUCH AS EXPECTED...TO THE WEST AND SOUTH OF THE MLB CWA. FEW STRAY CELLS THAT DEVELOPED S/E OF KOBE-KFPR 16Z HAVE WEAKENED. IN FACT...THE MID-LATE MORNING CU FIELD ACROSS THE CTRL/NORTH HAS PRETTY MUCH DISSIPATED...OWING TO DRY AIR ABOVE 3KFT...AS MENTIONED IN THE MORNING AFD. THIS AFTN/TONIGHT...GIVEN THAT DEEPEST MOISTURE EXISTS TO THE S/W COUPLED WITH NWRLY STEERING FLOW AND MORE STABLE AIR BEHIND THE ECSB ...BEST CHC FOR LATE AFTN/EARLY EVENING DIURNAL CONVECTION WILL BE ACROSS THE FAR WRN/SRN CWA...WITH MOST OF THE ACTIVITY LKLY TO OCCUR BEFORE 00Z. HAVE LEFT A SMALL (20%) POP IN FOR THESE AREAS THRU ABOUT 02Z/03Z. TUE...LVL RIDGE AXIS WILL REMAIN ACROSS THE CENTRAL PENINSULA WITH A MID LVL SHORT WAVE TROUGH MOVING INTO THE SE STATES. GFS STILL SHOWS PWATS LIMITED NEAR THE EAST COAST AND OFFSHORE AROUND 1.5 INCHES WITH PWATS 1.9-2.0 INCHES ACROSS THE WRN SIDE OF THE STATE. EAST COAST SEA BREEZE SHOULD PUSH INTO INTERIOR SECTIONS BY LATE AFTERNOON WITH SCATTERED CONVECTION. 12KM NAM WRF SHOWS LATE SEA BREEZE COLLISION OVER WRN SIDE OF ORLANDO WITH PROLIFIC CONVECTIVE FEEDBACK INDUCED RAINFALL AMOUNTS 5+ INCHES. COULD SEE A FEW LATE AFTERNOON STRONG STORMS WITH RAINFALL AMTS AROUND 2 INCHES ACROSS THE INTERIOR WHERE LIFT IS MAXIMIZED WITH SEA BREEZE/BNDRY CONVERGENCE. LATE DAY STEERING FLOW WILL BE FROM THE NNW SO STORMS MAY TEND TO RUN DOWN BOUNDARIES PARALLEL TO THE PENINSULA INTO EARLY EVENING. WED/THU...H5 S/W AND TROUGH AXIS WILL MOVE INTO N FL WED AND TWD CENTRAL FL THU. WITH DEVELOPING SW FLOW...INCREASING MOISTURE ...COOLING MID LVL TEMPS AND PVA SHOULD SEE INCREASING SHOWER/TSTM CHANCES INTO THU. WILL CONTINUE 50 POPS AREAWIDE WED AND 60 PCT RAIN CHANCES THU WHEN NUMEROUS SHOWERS AND TSTMS ARE EXPECTED. HIGHS SHOULD BE WARMER WED WITH EARLIER CONVECTIVE INITIATION EXPECTED THU (BY LATE MORNING)...ESPECIALLY ACROSS NRN SECTIONS. FRI-MON...5H TROUGH WILL LINGER NEAR CENTRAL FL FRI BEFORE PUSHING EAST INTO THE ATLC OVER THE WKND. WILL CONTINUE ABOVE CLIMO POPS FRI AFTN AROUND 50 PCT AND THEN BACK TWD CLIMO FOR THE WEEKEND. LOW LVL RIDGE AIXS WILL RE-ESTABLISH ITSELF NEAR S FL SUN/INTO MONDAY WITH GRADUALLY LOWERING PWATS FOR NRN SECTIONS. WITH LESS CONVECTIVE COVERAGE AND LATER DAY CONVECTIVE INITIATION HIGHS SHOULD WARM BACK TO AROUND 90/LWR 90S FOR THE INTERIOR BY THE WEEKEND. && .AVIATION...VFR ALL SITES OVERNIGHT. INCLUDED VCTS ALONG WITH A BRIEF PERIOD OF TEMPO TS @KISM AFT 20Z. BASED UPON RADAR TRENDS...IT APPEARS SOME DIURNAL CONVECTION COULD BRUSH THIS AREA. WILL NEED TO MONITOR DEVELOPMENT TRENDS TWD LEE/MCO AS WELL..BUT FOR NOW HAVE LEFT ANY MENTION OFF OF THEIR TAFS. && .MARINE...GIVEN PROXIMITY OF LOW LEVEL RIDGE...WINDS/SEAS SHOULD REMAIN AROUND 10KT/2-3FT OVERNIGHT. TUE-WED...SE FLOW WILL VEER TO S/SW BY MID WEEK WITH WIND TO 10-15 KNOTS. DEVELOPING SFC LOW WEST OF THE AREA SHOULD STRENGTHEN SW FLOW ACROSS THE WATERS WED NGT INTO THU WITH WINDS TO 15-20 KNOTS OFFSHORE AND SEAS BUILDING TO AROUND 5 FT WELL OFFSHORE BY THU. OFFSHORE FLOW SHOULD GERNERALLY CONTINUE INTO THE WEEKEND AND WEAKEN BY SAT NGT. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 71 88 / 10 30 20 50 MCO 72 92 71 90 / 20 40 30 50 MLB 76 88 72 90 / 10 30 20 50 VRB 76 88 72 90 / 10 30 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM....VOLKMER
Hazardous weather outlook, Jun 18, 4:46 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 446 AM EDT MON JUN 18 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 182200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 446 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THE COVERAGE OF AFTERNOON STORMS WILL INCREASE ALONG THE INLAND MOVING EAST COAST SEA BREEZE BOUNDARY...MAINLY IN THE COUNTIES AROUND LAKE OKEECHOBEE. A FEW STORMS ARE ALSO EXPECTED TO DEVELOP NORTHWARD TOWARDS ORLANDO AND SOUTH LAKE COUNTY. A FEW STORMS WITH FREQUENT LIGHTNING WILL BE POSSIBLE. SLOW STORM MOTION WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. ...RIP CURRENT IMPACT... LONG PERIOD OCEAN SWELLS WILL DECREASE BUT THERE WILL BE A CONTINUED MODERATE TO HIGH RISK. VOLUSIA COUNTY HAD MORE THAN SIX HUNDRED RESCUES OVER THE WEEKEND. ENTER THE SURF ONLY NEAR A LIFEGUARD. AT UNGUARDED BEACHES...DO NOT GO INTO THE WATER MUCH ABOVE YOUR KNEES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THIS WEEK. LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER AND WILL LIKELY BE THE BIGGEST THREAT WITH THESE STORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE BY THE MIDDLE OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
In the hours before
Special weather statement, Jun 18, 4:00 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT MON JUN 18 2007 FLZ064-182045- MARTIN- 400 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN MARTIN COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTHEAST OF INDIANTOWN...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. 67
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.